Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Taking amlodipne for hbp. Losing hair and feeling heaviness in chest. Chest x-ray clear. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Suffering from high blood pressure since past 20 years. I was taking Istin for years but I had problem with. Then I was given Amlodipne 5mg but since I been taking this tablets I am always feeling heavy on chest. I have had chest X-ray and they found nothing in the X-ray. Feel cough have been stuck in my chest. Have lost so much hair. And increased so much weight. I do not over eat have a healthy life style. In UK the GP do not give reports so I cannot forward you any report. Also have had E and T examination but they have found nothing. Are you able to give your second opinion? Are this side effect to this tablets? What is the cure? Both of my parent suffered blood pressure.
Posted Mon, 11 Mar 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for your question,
Hair loss, chest pain or a heavy chest are some very rare adverse effects of Amlodipine. I am afraid you are certainly suffering from this side effects, and if they are really that debilitating as you sound, I would suggest you visit your GP for an appropriate class of another anti hypertensive to be prescribed.
An increase in your body weight is however not to be attributed to Amlodipine. Your diet must actually be well monitored, XXXXXXX in fruits, fibre, low in salts, poor in fat and XXXXXXX in vegetable. I presume your fasting blood glucose levels for diabetes control were normal. If not, it s worth carrying out a fasting blood glucose test. Diabetes could be associated with an increase in weight. Regular exercise should be intensified. walking for 30 to 45 minutes at least thrice a week is the recommendation.
I think you should visit your GP so that Amlodipine be changed for you are reacting to eat. Run a fasting blood sugar to screen diabetes. Respect the above mentioned living habits for a month or two, and if weight fails to change, other tests like thyroid function tests could be done. Considering consulting a nutritionist at some point could be necessary.
Thanks and best regards. I shall be honored answering further questions or giving advice, if need be, feel free.
Wishing you the best of health,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor